Skip to content
Itchy Red Bumps and Rashes
avatar
VisTesReves posted:
Age: 21 Sex: F Weight: 115 Height: 5'5" Symptoms: I started getting red bumps on my arms, on my neck, and on my legs/shins. They were extremely, unbearably itchy and I thought it would go away after a few days. They didn't. It even got worse so I scheduled an appointment at the university hospital. The doctor said it might be scabies and prescribed Permethrin Cream, 5%. I did what he told me, washed my sheets, vacuumed, washed my clothes, applied the cream overnight for at least 8 hours and took a shower in the morning. It has been 1 week and things have gotten worse, NOT better. The red bumps have been spreading to knew areas around my stomach, ribs, breasts even, thighs, and ears. My ears were especially itchy and now they're just completely dried out as and scaly as is my neck. It's feels like lizard skin! :sad: ALSO, my chin area has started getting red bumps and they're kind of itchy but bearable. The area around my eyes, upper and lower lids, is swollen, red, and bumpy, kind of like a bad, swollen rash but this area is not itchy at all. There are areas around my cheeks that have small red rash-like bumps as well as my face around my ears. The doctor doesn't know what it is since he said scabies doesn't affect the face. Also, my lymph nodes are swollen but I don't have a fever. I don't know what's wrong with me!!! Does anyone have an idea what it might be? How can I treat this? It looks gross, especially my arms and the red spots on my face make it look like I have severe acne, but they're not pimples. Ugh. I feel like a monster right now. Note: I KNOW it's not bedbug bites. I lived in a disgusting room one semester and had them before and I know what bedbug bites are. It's different this time... and it's not scabies either. I'm not allergic to anything as far as I know.
Reply
 
avatar
Aqua14 responded:
Although it's impossible to tell, it could be hives or a similar allergic reaction. Try taking an antihistamine such as Zyrtec to see if that helps. If it does help (even a little), you may have developed an allergy to something. . . . consult an allergist for diagnosis and treatment. In the meantime, think about whether you've taken any new medications or herbal supplements or any new OTC medicines, all of which can cause a reaction like this. You can develop an allergy at any time. You may find that a cold compress helps with the itching and swelling -- you can either wrap an ice pack in a paper towel or use a washcloth wrung out in ice water. You could also try using a hydrocortisone cream, but definitely not on your face. Hope these ideas help. Take care & good luck. Judy
 
avatar
Sparky23456 responded:
Dear VisTesReves: Just to be on the safe side, I would request a skin culture to absolutely rule out scabies. One application of Permethrin is NOT enough. First of all, the initial application should remain on the skin for 12 to 14 hours before being showered off. Secondly, Permethrin does NOT destroy the parasites' eggs. A second application is necessary after several days to destroy any parasites that hatched after the initial application, and it must also remain on the skin for 12 to 14 hours. Another thing to consider is that the 'eczema-like rash' is a manifestation of your body's allergic reaction to the parasites' fecal matter, which is being deposited under the skin. While it is true that scabies do not usually infest the facial area, I would investigate whether or not the 'allergic symptoms' could present in that area. When you are suffering such miserable symptoms, it pays to leave no stone un-turned. Best to rule it out completely, and move on to other possible causes if necessary. I hope you find relief soon. May God bless.
 
avatar
Irshad2 responded:
I think your doctor could not diagnose your actual skin conditon. It is difficult to diagnose such skin disorders withuout seeing them. As I found regarding red spots on red bumps when searching to reply you on www.vitiligoguide.com/red-spots-on-skin/ that there are many skin conditions that causes red spots, bumps and blushes on skin. Scleroderma and Rosacia are more common skin conditions that causes red spots or bump. And Psoriasis causes infamation which irritate. Eczema gives itching red bumps in skin.
 
avatar
tramplover responded:
Hang on kid it might just go away by its self. Take warm baths and put aloe on it if it doesn't go away by it's self ROCK ON! And PEACE OUT!!
 
avatar
tramplover replied to Sparky23456's response:
Yeah Right talk to a docter


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Treatment for StingsExpert
Keep a container of meat tenderizer by the kitchen sink. If someone gets stung, make a quick paste by putting some of the meat tenderizer ... More
Was this Helpful?
5 of 7 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.